Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 126, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 23, 2018, 1:50 AM CDT for Latimer County, Pittsburg County, Pushmataha County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2018, 1:50 AM CDT (06:50 UTC)
- Expired
- Jun 23, 2018, 2:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Latimer County, OK, Pittsburg County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 117 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 9:27 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -405 J/kg
- Mixed-layer LCL
- 1761 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
839
WUUS54 KTSA 230650
SVRTSA
OKC077-121-127-230730-
/O.NEW.KTSA.SV.W.0126.180623T0650Z-180623T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
150 AM CDT SAT JUN 23 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Pushmataha County in southeastern Oklahoma...
Latimer County in southeastern Oklahoma...
Southeastern Pittsburg County in southeastern Oklahoma...
* Until 230 AM CDT
* At 149 AM CDT, severe thunderstorms were located along a line
extending from 4 miles southeast of Quinton to 2 miles southeast of
Lane, moving east at 45 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Wilburton... Antlers...
Clayton... Hartshorne...
Krebs... Red Oak...
Rattan... Alderson...
Albion... Higgins...
Snow... Tuskahoma...
Stanley... Kiamichi...
Kellond... Clayton Lake State Park...
Damon... Bengal...
Blocker... Yanush...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3416 9578 3448 9578 3451 9576 3451 9567
3459 9567 3459 9588 3468 9590 3512 9555
3510 9535 3506 9535 3506 9493 3494 9493
3494 9500 3486 9500 3485 9506 3468 9506
3468 9498 3424 9509 3424 9515 3416 9515
TIME...MOT...LOC 0649Z 281DEG 41KT 3507 9534 3427 9596
HAIL...0.88IN
WIND...60MPH
$$2 follow-up statements
931
WWUS54 KTSA 230710
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
210 AM CDT SAT JUN 23 2018
OKC077-121-127-230730-
/O.CON.KTSA.SV.W.0126.000000T0000Z-180623T0730Z/
Pushmataha OK-Latimer OK-Pittsburg OK-
210 AM CDT SAT JUN 23 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR PUSHMATAHA...LATIMER AND SOUTHEASTERN PITTSBURG COUNTIES...
At 209 AM CDT, severe thunderstorms were located along a line
extending from 5 miles north of Red Oak to 3 miles southwest of
Kellond, moving east at 45 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Wilburton... Antlers...
Clayton... Hartshorne...
Krebs... Red Oak...
Rattan... Alderson...
Albion... Higgins...
Snow... Tuskahoma...
Stanley... Kiamichi...
Kellond... Clayton Lake State Park...
Damon... Bengal...
Blocker... Yanush...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3416 9578 3448 9578 3451 9576 3451 9567
3459 9567 3459 9588 3468 9590 3512 9555
3510 9535 3506 9535 3506 9493 3494 9493
3494 9500 3486 9500 3485 9506 3468 9506
3468 9498 3424 9509 3424 9515 3416 9515
TIME...MOT...LOC 0709Z 281DEG 41KT 3503 9507 3423 9569
HAIL...0.88IN
WIND...60MPH
$$624
WWUS54 KTSA 230722
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
222 AM CDT SAT JUN 23 2018
OKC077-121-127-230730-
/O.EXP.KTSA.SV.W.0126.000000T0000Z-180623T0730Z/
Pushmataha OK-Latimer OK-Pittsburg OK-
222 AM CDT SAT JUN 23 2018
...THE SEVERE THUNDERSTORM WARNING FOR PUSHMATAHA...LATIMER AND
SOUTHEASTERN PITTSBURG COUNTIES WILL EXPIRE AT 230 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms. A
wind gust to 41 mph was reported by the Oklahoma Mesonet at Clayton
and Antlers within the hour.
A severe thunderstorm watch remains in effect until 500 AM CDT for
southeastern Oklahoma. A severe thunderstorm watch also remains in
effect until 700 AM CDT for southeastern Oklahoma.
LAT...LON 3416 9578 3448 9578 3451 9576 3451 9567
3459 9567 3459 9588 3468 9590 3512 9555
3510 9535 3506 9535 3506 9493 3494 9493
3494 9500 3486 9500 3485 9506 3468 9506
3468 9498 3424 9509 3424 9515 3416 9515
TIME...MOT...LOC 0720Z 281DEG 41KT 3501 9493 3421 9555
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:56 AM CDT, 54 minutes earlier.
Area forecast discussion, Jun 23, 12:56 AM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1256 AM CDT Sat Jun 23 2018 .DISCUSSION... The discussion for the 06Z TAF forecast can be found below. && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. The main focus for the forecast will be convective potential and its impact on aviation ops. The ongoing MCS is focusing toward SE OK and site KMLC, and have thus gone most aggressive with IFR conditions in a tempo TSRA group. Otherwise, kept tempo groups in the near term for MVFR conditions at the other sites. The focus on Saturday shifts southward for afternoon/evening development along remnant outflow boundary. As such vcts and eventually tempo tsra mention were used at the southern KMLC and KFSM sites during the afternoon and evening on Saturday. Lacy && .PREV DISCUSSION... /Issued 919 PM CDT Fri Jun 22 2018/ DISCUSSION... MCS evolving from the High Plains and currently extending across nwrn OK at this time is pretty much on track with earlier expectations. Latest local mesoanalyses indicate surface-based CAPE over ern Oklahoma remains 1000-1500 j/kg with deep-layer shear of 30-40kts. Although CIN is increasing this evening, strengthening low level jet and strong convergence along the MCS cold pool is expected to sustain convection as it moves into eastern Oklahoma this evening and nwrn Arkansas later tonight. Rapid update CAMs models continue to support this idea. Severe weather potential, especially damaging wind, persists into our area and severe thunderstorm watch will be issued shortly for much of eastern Oklahoma. Made slight adjustments to sky condition given current trends but remainder of forecast is trending well as is. && .PRELIMINARY POINT TEMPS/POPS... TUL 85 71 91 76 / 30 40 20 20 FSM 85 73 92 75 / 60 50 40 10 MLC 87 74 92 76 / 70 60 20 0 BVO 86 69 89 74 / 20 20 20 40 FYV 81 70 86 73 / 60 50 40 10 BYV 81 69 89 72 / 50 50 40 10 MKO 83 71 90 75 / 50 60 30 10 MIO 84 69 89 73 / 30 30 30 30 F10 85 72 90 75 / 50 70 20 10 HHW 92 76 93 76 / 70 50 20 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....30
Hazardous weather outlook, Jun 22, 5:05 PM CDT, 8 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 505 PM CDT Fri Jun 22 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231100- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 505 PM CDT Fri Jun 22 2018 ...Severe Weather Likely Late Tonight Into Saturday... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. TORNADO. RISK...Limited. AREA...Near and south of I-40. ONSET...After 10pm. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Much of Eastern Oklahoma and West Central Arkansas. ONSET...After 10pm. FLASH FLOOD. RISK...Limited. AREA...Along and south of I-40. ONSET...After 10pm. HEAVY RAIN. RISK...Elevated. AREA...Along and south of I-40. ONSET...After 10pm. DISCUSSION... Strong to severe thunderstorms were organizing over western Kansas southward through the northwestern Texas Panhandle early this evening. These storms are expected to continue to develop eastward this evening and overnight, beginning to affect portions of eastern Oklahoma between 10pm and 2am and northwestern Arkansas between 2am and 4am. The storms are expected to organize into a squall line by the time they move into eastern Oklahoma, which will support a risk of severe weather. The most likely severe weather threat will be damaging wind gusts but there is a low threat of a tornado developing along the leading edge of the line as well as large hail up to quarter size with the stronger storms. Locally heavy rainfall will also be a threat with some of this activity overnight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential. SUNDAY and MONDAY...Thunderstorm Potential. TUESDAY...No Hazards. WEDNESDAY and THURSDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... The thunderstorms that move into the area tonight are expected to persist into Saturday morning across portions of eastern Oklahoma and northwestern Arkansas. These storms will continue to pose a low threat of severe weather and locally heavy rainfall until they weaken by late morning. Another round of severe thunderstorms is expected to develop along the outflow boundary from the morning thunderstorms and near a warm front during the afternoon and evening. The location of where these boundaries settle tomorrow is uncertain but will most likely be along or south of I-40. Very high instability and strong deep layer wind shear will support storm organization, including supercell thunderstorms. Although severe weather is possible area wide, it is most likely and will be higher end along and south of the aforementioned boundaries where very large hail to tennis ball size and a tornado threat will exist. Damaging wind will also be possible, especially later in the evening and overnight. Another round of thunderstorms is expected to move into northeastern Oklahoma Sunday night with chances continuing across all of eastern Oklahoma and northwestern Arkansas through Monday. These storms will pose a limted severe weather threat during the period. High pressure will strengthen over the region by mid week, resulting in decreasing rain chances and increasing heat and humidity. Heat indices mid to late week could increase to potentially dangerous levels. weather.gov/tulsa contains additional information. 69
In the hours before
Special weather statement, Jun 22, 10:18 PM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1018 PM CDT FRI JUN 22 2018
OKZ054-230415-
Osage OK-
1018 PM CDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR OSAGE COUNTY UNTIL 1115 PM CDT...
At 1017 PM CDT, a strong thunderstorm was located near Kildare,
moving east at 50 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Bartlesville... Pawhuska...
Fairfax... Barnsdall...
Shidler... Wynona...
Burbank... Elgin...
Grainola... Foraker...
Bigheart... Bartlesville Municipal Airport...
Osage Hills State Park... Pearsonia...
Hulah... Sunset Lake...
Okesa... Southern Kaw Lake...
Webb City... Tallant...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern Oklahoma.
LAT...LON 3700 9601 3652 9600 3655 9674 3657 9677
3655 9681 3655 9690 3657 9689 3660 9692
3658 9698 3659 9706 3660 9704 3668 9706
3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0317Z 261DEG 43KT 3684 9707
69Special weather statement, Jun 23, 12:03 AM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1203 AM CDT SAT JUN 23 2018
OKZ061-062-066-067-070-230545-
Muskogee OK-Okmulgee OK-Rogers OK-Wagoner OK-Mayes OK-
1203 AM CDT SAT JUN 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGERS...SOUTHERN
MAYES...WAGONER...NORTHWESTERN MUSKOGEE AND NORTHEASTERN OKMULGEE
COUNTIES UNTIL 1245 AM CDT...
At 1203 AM CDT, strong thunderstorms were located along a line
extending from 3 miles north of Claremore to 2 miles east of Mounds.
Movement was east at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Broken Arrow... Muskogee...
Claremore... Okmulgee...
Wagoner... Pryor...
Coweta... Pryor Creek...
Chouteau... Haskell...
Inola... Morris...
Salina... Okay...
Porter... Oktaha...
Taft... Boynton...
Council Hill... Tullahassee...
This includes Interstate 44 between mile markers 242 and 262.
A severe thunderstorm watch remains in effect until 500 AM CDT for
southeastern, northeastern and east central Oklahoma. A severe
thunderstorm watch also remains in effect until 700 AM CDT for
northeastern Oklahoma.
LAT...LON 3640 9509 3597 9528 3555 9541 3556 9599
3586 9583 3586 9581 3590 9581 3590 9575
3600 9575 3642 9563
TIME...MOT...LOC 0503Z 278DEG 42KT 3636 9564 3588 9601
69Special weather statement, Jun 23, 12:27 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1227 AM CDT SAT JUN 23 2018
OKZ065-066-070-071-073-230545-
Pittsburg OK-Muskogee OK-Okmulgee OK-Okfuskee OK-McIntosh OK-
1227 AM CDT SAT JUN 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR MCINTOSH...NORTHWESTERN
PITTSBURG...WEST CENTRAL MUSKOGEE...SOUTHERN OKMULGEE AND
SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 1245 AM CDT...
At 1226 AM CDT, strong thunderstorms were located along a line
extending from 3 miles north of Grayson to near Wetumka. Movement was
southeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Mcalester... Okmulgee...
Eufaula... Henryetta...
Checotah... Morris...
Weleetka... Dewar...
Schulter... Canadian...
Indianola... Grayson...
Council Hill... Hanna...
Rentiesville... Hoffman...
Stidham... Raiford...
Vivian... Lake Eufaula State Park...
This includes Interstate 40 in Oklahoma between mile markers 229 and
267.
A severe thunderstorm watch remains in effect until 500 AM CDT for
southeastern, northeastern and east central Oklahoma.
LAT...LON 3564 9592 3556 9539 3486 9587 3502 9609
3509 9606 3512 9603 3512 9601 3515 9601
3515 9598 3529 9598 3529 9630
TIME...MOT...LOC 0526Z 303DEG 36KT 3556 9590 3525 9624Special weather statement, Jun 23, 12:47 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1247 AM CDT SAT JUN 23 2018
OKZ070>075-230615-
Haskell OK-Pittsburg OK-Muskogee OK-Latimer OK-Sequoyah OK-
McIntosh OK-
1247 AM CDT SAT JUN 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HASKELL...WEST CENTRAL
SEQUOYAH...MCINTOSH...NORTHWESTERN LATIMER...PITTSBURG AND CENTRAL
MUSKOGEE COUNTIES UNTIL 115 AM CDT...
At 1247 AM CDT, strong thunderstorms were located along a line
extending from 4 miles southwest of Council Hill to 6 miles southwest
of Scipio. Movement was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Mcalester... Wilburton...
Eufaula... Stigler...
Checotah... Hartshorne...
Krebs... Warner...
Quinton... Porum...
Webbers Falls... Crowder...
Whitefield... Alderson...
Kinta... Canadian...
Tamaha... Indianola...
Council Hill... Hanna...
This includes Interstate 40 in Oklahoma between mile markers 246 and
287.
A severe thunderstorm watch remains in effect until 500 AM CDT for
southeastern, northeastern and east central Oklahoma. A severe
thunderstorm watch also remains in effect until 700 AM CDT for east
central Oklahoma.
LAT...LON 3506 9607 3509 9606 3512 9603 3512 9601
3515 9601 3515 9598 3525 9598 3538 9589
3538 9588 3540 9588 3555 9576 3555 9572
3558 9571 3545 9491 3472 9545 3494 9609
3505 9609
TIME...MOT...LOC 0547Z 286DEG 37KT 3550 9571 3502 9606Special weather statement, Jun 23, 1:31 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
131 AM CDT SAT JUN 23 2018
OKZ070-071-073-074-230700-
Haskell OK-Pittsburg OK-Muskogee OK-McIntosh OK-
131 AM CDT SAT JUN 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...EAST CENTRAL
MCINTOSH...NORTHEASTERN PITTSBURG AND SOUTHEASTERN MUSKOGEE COUNTIES
UNTIL 200 AM CDT...
At 131 AM CDT, a strong thunderstorm was located 4 miles east of
Enterprise, moving east at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Stigler... Quinton...
Porum... Keota...
Mccurtain... Whitefield...
Kinta... Tamaha...
Briartown... Mc Curtain...
Enterprise... Lequire...
Kanima... Lewisville...
A severe thunderstorm watch remains in effect until 500 AM CDT for
southeastern and east central Oklahoma. A severe thunderstorm watch
also remains in effect until 700 AM CDT for southeastern and east
central Oklahoma.
LAT...LON 3511 9536 3512 9555 3543 9550 3545 9502
3543 9502 3541 9501 3539 9490 3537 9490
3536 9492 3535 9492 3535 9489 3520 9491
3520 9493 3506 9493 3506 9534 3505 9535
TIME...MOT...LOC 0631Z 262DEG 35KT 3524 9531The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 10:18 PM CDT | Special Weather Statement | TSA | Osage | 57 min |
| Jun 22, 10:39 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 51 min |
| Jun 22, 11:20 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 55 min |
| Jun 22, 11:25 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Rogers, Tulsa, Washington | 65 min |
| Jun 23, 12:03 AM CDT | Special Weather Statement | TSA | Mayes, Rogers, Wagoner | 42 min |
| Jun 23, 12:27 AM CDT | Special Weather Statement | TSA | McIntosh | 18 min |
| Jun 23, 12:47 AM CDT | Special Weather Statement | TSA | Haskell, McIntosh, Pittsburg | 28 min |
| Jun 23, 1:10 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 50 min |
| Jun 23, 1:31 AM CDT | Special Weather Statement | TSA | Haskell | 29 min |
| Jun 23, 2:02 AM CDT | Special Weather Statement | TSA | Haskell | 28 min |
| Jun 23, 2:30 AM CDT | Special Weather Statement | TSA | LeFlore | 30 min |
| Jun 23, 2:59 AM CDT | Special Weather Statement | TSA | LeFlore | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.